Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 5, NWS Lubbock, TX

February 27, 200924 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 27, 2009, 3:07 PM CST for 24 counties in Texas. It took effect at Feb 27, 2009, 10:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 3:07 PM CST (21:07 UTC)
In effect from
Feb 27, 2009, 10:00 PM CST
Expired
Feb 28, 2009, 3:41 AM CST
In force
6 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 272107
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CST FRI FEB 27 2009

TXZ021>044-281200-
/O.NEW.KLUB.WI.Y.0005.090228T0400Z-090228T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
307 PM CST FRI FEB 27 2009

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST
SATURDAY. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL
DEVELOP IN THE WAKE OF A STRONG COLD FRONT TONIGHT. THE COLD FRONT
WILL RACE THROUGH THE TEXAS PANHANDLE THIS EVENING AND THE SOUTH
PLAINS AND ROLLING PLAINS EARLY SATURDAY MORNING. THE STRONG WINDS
WILL KICK UP SOME PATCHY BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS
AND CONSTRUCTION SITES. WINDS WILL QUICKLY DIMINISH TOWARD DAWN
SATURDAY AS THE FRONT MOVES WELL SOUTH OF THE AREA AND THE PRESSURE
GRADIENT RELAXES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS74 KLUB 280328
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
928 PM CST FRI FEB 27 2009

TXZ021-022-027-028-281200-
/O.NEW.KLUB.HW.W.0002.090228T0400Z-090228T0600Z/
/O.EXT.KLUB.WI.Y.0005.090228T0600Z-090228T1200Z/
PARMER-CASTRO-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON
928 PM CST FRI FEB 27 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND
ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. 

NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 TO 65 MPH WILL
DEVELOP IN THE WAKE OF A STRONG COLD FRONT TONIGHT. THE COLD FRONT
WILL RACE THROUGH THE TEXAS PANHANDLE THIS EVENING AND THE SOUTH
PLAINS AND ROLLING PLAINS EARLY SATURDAY MORNING. THE STRONG WINDS
WILL KICK UP SOME PATCHY BLOWING DUST...ESPECIALLY NEAR OPEN
FIELDS AND CONSTRUCTION SITES. WINDS WILL QUICKLY DIMINISH TOWARD
DAWN SATURDAY AS THE FRONT MOVES WELL SOUTH OF THE AREA AND THE
PRESSURE GRADIENT RELAXES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ023>026-029>044-281200-
/O.CON.KLUB.WI.Y.0005.090228T0400Z-090228T1200Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
928 PM CST FRI FEB 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH WILL
DEVELOP IN THE WAKE OF A STRONG COLD FRONT TONIGHT. THE COLD
FRONT WILL RACE THROUGH THE TEXAS PANHANDLE THIS EVENING AND THE
SOUTH PLAINS AND ROLLING PLAINS EARLY SATURDAY MORNING. THE
STRONG WINDS WILL KICK UP SOME PATCHY BLOWING DUST...ESPECIALLY
NEAR OPEN FIELDS AND CONSTRUCTION SITES. WINDS WILL QUICKLY
DIMINISH TOWARD DAWN SATURDAY AS THE FRONT MOVES WELL SOUTH OF
THE AREA AND THE PRESSURE GRADIENT RELAXES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KLUB 280608
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1208 AM CST SAT FEB 28 2009

TXZ021-022-027-028-281200-
/O.EXP.KLUB.HW.W.0002.000000T0000Z-090228T0600Z/
/O.CON.KLUB.WI.Y.0005.000000T0000Z-090228T1200Z/
PARMER-CASTRO-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON
1208 AM CST SAT FEB 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE IN THE WAKE OF A STRONG COLD FRONT OVERNIGHT. THESE WINDS
WILL KICK UP PATCHY BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS
AND CONSTRUCTION SITES. WINDS WILL DIMINISH BY SUNRISE AS THE
FRONT MOVES WELL SOUTH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ023>026-029>044-281200-
/O.CON.KLUB.WI.Y.0005.000000T0000Z-090228T1200Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1208 AM CST SAT FEB 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE IN THE WAKE OF A STRONG COLD FRONT OVERNIGHT. THESE WINDS
WILL KICK UP PATCHY BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS
AND CONSTRUCTION SITES. WINDS WILL DIMINISH BY SUNRISE AS THE
FRONT MOVES WELL SOUTH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KLUB 280941
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
341 AM CST SAT FEB 28 2009

TXZ021>044-281045-
/O.CAN.KLUB.WI.Y.0005.000000T0000Z-090228T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
341 AM CST SAT FEB 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

NORTHERLY WINDS HAVE DIMINISHED TO SUSTAINED SPEEDS LESS THAN 30
MPH OVER THE REGION. THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:30 PM CST, 37 minutes earlier.

Area forecast discussion, Feb 27, 2:30 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
230 PM CST FRI FEB 27 2009

.SHORT TERM...
PRIMARY FOCUS IS ON A STRONG COLD FRONT THAT RACE THROUGH THE AREA
TONIGHT WITH STRONG WINDS AND COLDER AIR IN ITS WAKE /YET AGAIN TO
START A WEEKEND/.

A COMPACT BUT POTENT CLOSED LOW WAS CURRENTLY MOVING INTO WESTERN
SOUTH DAKOTA EARLY THIS AFTERNOON. THIS SYSTEM WILL TRANSLATE
STEADILY SOUTHEAST TO THE SOUTHERN MISSISSIPPI RIVER VALLEY BY 00Z
SUNDAY. AS IT PASSES BY TO THE NORTH TONIGHT A STRONG COLD FRONT
WILL BE PLUNGE SOUTHWARD...RACING ACROSS THE TEXAS PANHANDLE THIS
EVENING AND THROUGH THE REMAINDER OF THE CWA INTO THE EARLY MORNING
HOURS SATURDAY. PROGGED PRESSURE RISES OF 10-13 MB RISES PER 3 HOURS
/CENTERED ACROSS THE CENTRAL AND WESTERN ZONES/ ALONG WITH 850 MB
WINDS OF 45 TO 55+ KTS /ACROSS THE EASTERN ZONES/ IN THE WAKE OF THE
COLD FRONT WILL SUPPORT A BRIEF PERIOD OF STRONG WINDS IN THE WAKE
OF THE FRONT. EXPECT NORTHERLY WINDS SUSTAINED IN THE 25 TO 35 MPH
RANGE...WITH GUSTS OF 45 TO 55 MPH FOR A COUPLE OF HOURS IN THE WAKE
OF THE FRONT. COULD NOT ENTIRELY RULE OUT A FEW SEVERE GUSTS GIVEN
THE PROJECTED MAGNITUDE OF THE PRESSURE RISES. THUS...WILL ISSUE A
A WIND ADVISORY FOR THE ENTIRE AREA FOR THE 04-12Z TIME-FRAME. WINDS
WILL QUICKLY DIMINISH TOWARD DAWN AS THE FRONT PUSHES WELL TO THE
SOUTH AND PRESSURE GRADIENT RELAXES...BUT STILL EXPECT BRISK
NORTHERLY WINDS TO CONTINUE THROUGH THE DAY...ESPECIALLY ACROSS THE
CENTRAL AND EASTERN ZONES.

THE OTHER BIG STORY WILL BE THE COLDER AIR THAT WILL MOVE IN BEHIND
THE FRONT TONIGHT. EXPECT TEMPERATURES TO DIP INTO THE 20S TO AROUND
30 DEGREES TONIGHT...WITH WIND CHILL VALUES POSSIBLY DIPPING INTO THE
TEENS. TEMPERATURES ON SATURDAY WILL STRUGGLE INTO THE LOW TO MID
50S FOR MOST LOCATIONS...EVEN WITH PLENTY OF SUNSHINE.

&&

.LONG TERM...
TEMPERATURES WILL BE ON THE REBOUND SUNDAY AS UPPER LEVEL RIDGE
MIGRATES SLOWLY EWD. SHOULD SEE A GOOD INCREASE IN TEMPS MONDAY AS
HEIGHTS CONTINUE TO INCREASE...ALTHOUGH A WEAK BACKDOOR COLD
FRONT LIKELY WILL SLIP INTO THE NERN ZONES MONDAY AFTN AS A SHORT
WAVE TROUGH ROTATES SEWD AROUND THE UPPER RIDGE INTO THE GREAT
LAKES STATES. THUS COULD SEE ABOUT A 12F GRADIENT IN TEMPS ACROSS
THE AREA MONDAY AFTN. WARMEST TEMPS SHOULD OCCUR TUESDAY AND
WEDNESDAY WITH THE RIDGE OVERHEAD TUESDAY AND INCREASING SWLY LOW
LEVEL WINDS WEDNESDAY AS LEE TROUGH SETS UP WITH SWLY FLOW ALOFT.
A SHORT WAVE TROUGH EJECTING FROM THE WRN CONUS THURSDAY WILL
SHARPENT THE HEIGHT GRADIENT WITH EXPECTATION OF POTENTIALLY WINDY
DAY...BUT WITH HEIGHTS BEGINNING TO FALL WOULD EXPECT TEMPS TO
MODERATE A BIT FROM WARMER TUESDAY AND WEDNESDAY. PATTERN WILL
REMAIN DRY WITH GENERALLY SUBSIDENT FLOW PATTERN ALOFT AND MINIMAL
LOW LEVEL MOISTURE RETURN TOWARD THE MIDDLE OF THE WEEK.

&&

.FIRE WEATHER...
A POWERFUL COLD FRONT WILL SWEEP STRONG NORTHERLY WINDS ACROSS THE
AREA TONIGHT...WITH BREEZY NORTHERLY WINDS AND COLDER AND VERY DRY AIR
IN ITS WAKE SATURDAY. EVEN WITH THE BELOW AVERAGE TEMPERATURES
SATURDAY /HIGHS ONLY IN THE LOW TO MID 50S/ THE DRY AIR WILL ALLOW
RH VALUES TO DROP INTO THE 15 TO 25 PERCENT RANGE. THE DRY
CONDITIONS AND BREEZY WINDS /20 FT WINDS SUSTAINED AROUND 10 TO 15
MPH/ WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        26  52  19  68  33 /   0   0   0   0   0
TULIA         28  52  20  63  30 /   0   0   0   0   0
PLAINVIEW     29  53  22  63  34 /   0   0   0   0   0
LEVELLAND     30  55  22  67  32 /   0   0   0   0   0
LUBBOCK       31  54  24  65  35 /   0   0   0   0   0
DENVER CITY   32  55  23  69  33 /   0   0   0   0   0
BROWNFIELD    32  55  23  68  34 /   0   0   0   0   0
CHILDRESS     31  52  29  61  33 /   0   0   0   0   0
SPUR          32  54  26  64  36 /   0   0   0   0   0
ASPERMONT     33  54  27  63  36 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/07
Hazardous weather outlook, Feb 27, 3:07 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CST FRI FEB 27 2009

TXZ021>044-282115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
307 PM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NON PRECIPITATION

A STRONG COLD FRONT WILL BRING SUSTAINED NORTHERLY WINDS IN EXCESS
OF 30 MPH LATE TONIGHT AND EARLY SATURDAY MORNING TO MUCH OF THE
SOUTH PLAINS REGION. A WIND ADVISORY IS IN EFFECT FROM 10 PM TO 6 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.